Alert archive / Arkansas / Tornado Warnings in 2022
Tornado Warning 44, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Apr 30, 2022, 7:43 PM CDT for Lee County, St. Francis County, Arkansas. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2022, 7:43 PM CDT (00:43 UTC)
- Expired
- Apr 30, 2022, 8:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Lee County, AR, St. Francis County, AR
The radar
The Little Rock radar (KLZK), 110 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 7:55 PM CDT | FUNNEL CLOUD | 2 Sse Wheatley, AR | LAW ENFORCEMENT REPORTS A FUNNEL CLOUD SOUTH OF WHEATLEY ALONG HWY 78. |
| Apr 30, 7:57 PM CDT | HAIL 0.25 | 2 Se Wheatley, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 3:52 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.7 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2092 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 778 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 7.2
The text
As transmitted.
943
WFUS54 KMEG 010043
TORMEG
ARC077-123-010130-
/O.NEW.KMEG.TO.W.0044.220501T0043Z-220501T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
743 PM CDT Sat Apr 30 2022
The National Weather Service in Memphis has issued a
* Tornado Warning for...
Western Lee County in eastern Arkansas...
Southwestern St. Francis County in eastern Arkansas...
* Until 830 PM CDT.
* At 742 PM CDT, a severe thunderstorm producing a tornado was
located over Brinkley, moving east at 20 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Weather spotters reported funnel cloud.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Forrest City, Palestine, Wheatley, Moro, Aubrey, Garret Grove, New
Salem, Gill, Oak Forest, Westor, Four Forks, Goodwin, Posey,
Dodsons Corner, Thomasville and Blossom.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Memphis.
&&
LAT...LON 3499 9115 3500 9081 3468 9085 3472 9105
3473 9105 3474 9110 3487 9110 3487 9112
3491 9112 3491 9115
TIME...MOT...LOC 0042Z 276DEG 18KT 3488 9122
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
SWBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Apr 30, 6:41 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Apr 30, 6:41 PM CDT, 1 hour 2 minutes before
Area Forecast Discussion National Weather Service Memphis TN 641 PM CDT Sat Apr 30 2022 .UPDATE... See 00Z aviation discussion below. && .DISCUSSION... /issued 305 PM CDT Sat Apr 30 2022/ Primary short term forecast concern remains thunderstorms this evening, a few of which could reach severe limits. Midafternoon GOES water vapor imagery showed a large closed low centered over northwest IA. Surface analysis showed a 996mb occluded low centered the upper low. A cold front extended from an occlusion triple point near Chicago, southwest through AR and northeast TX. A colocated low level theta-e and instability axis extended from the Arklatex into north central AR and south southeast MO. Despited extensive low to midlevel stratocumulus, mixed-layer CAPE over north central AR had reached 1500 J/KG at midafternoon. The presence of the clouds was likely providing enough convective inhibition to preclude storm development. Downstream, mostly sunny skies prevailed over over west TN and north MS, though dewpoints and mixed layer CAPE were considerably lower, CINH considerably higher. It wasn't until 19Z / 2 PM CDT that flat cumulus had formed in the Memphis area, with relatively low dewpoints in the upper 50s. As we head into early evening, midlevel height falls and eastward translation of the low level moisture axis will likely drive convective initiation along and west of the MS River. This will likely occur where cloud breaks allow can develop. Early evening instability and modest (around 30 KT) bulk shear will support a marginal severe hail and damaging wind threat. Post sunset, waning instability, and lack of a clear surface convergence feature should result in decreasing intensity and coverage of storms. This downward convective trend will continue from late evening through the overnight frontal passage time. The surface cold front will likely wash out over north MS by Sunday morning, becoming rather ill-defined under zonal flow aloft. An amplifying shortwave ridge axis will shift east of the Midsouth by Monday morning, displaced by diffluent flow ahead of a ahead of a negatively-tilted upper low in the central plains. The aforementioned stalled front will race north through the Midsouth as warm front on Monday, reaching the mid-MS river valley by afternoon. It appears that a lead shortwave will eject across the southern plains into the Ozarks Monday morning, driving thunderstorm development into the Midsouth Monday afternoon. The remainder of next week appears unsettled, with a progressive pattern the "wave train" continuing. Difficult to pick a day next week where rain chances fall below mentionable levels. PWB && .AVIATION... 00Z TAFs VFR conditions prevail through the evening. Carried VCSH/VCTS as the cold front passes later this evening into the early morning hours. MEM may have a brief period of -TSRA between 02Z and 04Z as the line passes. Most of the convection looks to be based around 5000ft, so CIGs shouldn't be too much of an issue for all sites except TUP which could get down to MVFR conditions in the post-FROPA morning hours. Winds ahead of the front this evening will generally be from the S/SE around 10kt, potentially gusting to up to 18kt. As the front passes, winds slow down to around 5kt along with a shift to the west. By the end of the TAF period, looks like winds pick back up to 8-10kt from the northwest. CAD && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Apr 30, 1:39 PM CDT, 6 hours 4 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Memphis TN 139 PM CDT Sat Apr 30 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-012045- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 139 PM CDT Sat Apr 30 2022 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight There is a Slight Risk for severe storms along and west of the Mississippi River from late afternoon through midevening. Primary risks include large hail and damaging winds. Secondary threats include brief tornado and flash flooding. A Marginal Risk in place to the east for the mid to late evening hours. During this time, damaging winds and locally heavy rainfall will be the primary severe weather threats. .DAYS TWO THROUGH SEVEN...Sunday through Friday A few strong to severe storms will be possible Monday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this late this afternoon evening. PWB
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 8:26 PM CDT | Tornado Warning | MEG | Lee | 24 min |
| Apr 30, 8:41 PM CDT | Severe Thunderstorm Warning | MEG | Lee, St. Francis | 49 min |
| Apr 30, 9:13 PM CDT | Severe Thunderstorm Warning | MEG | Lee | 14 min |
| Apr 30, 9:24 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Phillips, St. Francis | 36 min |
| Apr 30, 9:53 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Phillips, St. Francis | 52 min |
| Apr 30, 9:56 PM CDT | Areal Flood Advisory | MEG | Lee, St. Francis | 3 hr |
Nearby
Tornado Warnings in Arkansas, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.